I work in a stressful job and experience low levels of anxiety. My main issue is frequent bouts with insomnia. My doctor suggested trying to reduce anxiety levels (typically higher at night), to help with my insomnia. I have tried Celexa and Zoloff in the past. I am now on Lexapro because it is considered to have less side effects. With all three I have experienced increased anxiety, nervousness and a feeling like I am climbing out of my skin. I started with 5mg of Lexapro 5 days ago and now have reduced to 2.5mg yesterday. Can anyone tell me if the side effects I am experiencing are normal? If so how long does it typically take to go away? I am willing to wait to see improvements from my normal state of anxiety, but can't bear the side effects much longer - I am considering stopping the Lexapro. Any insight you can provide would be appreciated. Thank you.
10 Aug 2010
Yea ummm.I know that's the only problem with Lexapro.I had increased anxiety while I was taking Lexapro too.Which is partially what caused me to dicontinue it.If I were you though.I wouldn't discontinue it.I would see if your doctor could prescribe you some type of benzo on the side or in combination first like xanax or klonopin to help with that anxiety before you give up on it.Let me know if this message has helped you and also if you have any further questions.:)Best of Luck!!!
11 Aug 2010
I took Lexapro for 3 days and had to stop. It made my panic worse and i suffered terrible hot flushes and just felt worse than before. If you are feeling bad talk to your doctor about getting off it ,but dont stop suddenly taking it without consulting your doc first. Hopefully there will be another medication more suitable to you with less side affects. Good luck. Sometimes you have to try a few meds before you get the right one..
22 Aug 2010
My husband was prescribed Lexapro for anxiety and stress. Six weeks later he killed himself. I have lived with my husband for nearly 17 years. He has always had a little stress and tension in his life. Mostly due to caring for his parents, children and grandchildren and constantly worrying about his siblings. He was a true family man. The day before his death he had canned green beans and tomatoes. He took his grandson for a haircut and got one himself. He did a little work for an elderly couple a few miles down. He worked in the garden when he got home. We had a spat. I figured he was hot and tired due to working outdoors in 90 degree weather. But nothing really different than any other. I figured it would all blow over just like all the others have before. The next morning he was gone from a gun shot wound to the head. The day of his death, was the same day as his nephew's birthday party. He worshipped his parents and his father's birthday was the following day.
Their 50th wedding anniversary is next month. My husband and I have been planning a party and looking at new wedding bands for over a year now for his parents. We had planned to take the kids to Coney Island that week. He has a new grand baby due in October. He was a wonderful man who looked at least 10 years younger than he was. He had energy and stamina and would help anyone who needed it at any time. And just like that he is gone!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Swtiching from lexapro to prozac for anxiety, anyone have good experiences using Prozac for anxiety?
I was only on the Lexapro for a week but rapid heart beat and insomnia made it unbearable. Also, some of my symptoms have returned. My psych doc is ...
5 answers • 21 Mar 2011
in either my depression or anxiety (Friday and Saturday were horrible days, but Sunday I felt like a million dollars!). The anxiety has actually ...
3 answers • 24 Jun 2013
After six weeks on 10mg with no improvement in depression and anxiety, my doctor increased my dosage to 20 mg. I began to feel an increase in anxiety ...
1 answer • 17 Mar 2014